Illinois, 2017

Hail and Damaging Winds in Illinois, June 14, 2017

June 14, 2017 · NWS DVN · 21 events in 6 counties and zones

A hot a humid air mass led to scattered thunderstorms the morning and afternoon of June 14th, 2017. The scattered thunderstorms brought heavy rain rates, and spotty severe weather reports across eastern Iowa, northwest Illinois, and northeast Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A hot a humid air mass led to scattered thunderstorms the morning and afternoon of June 14th, 2017. The scattered thunderstorms brought heavy rain rates, and spotty severe weather reports across eastern Iowa, northwest Illinois, and northeast Missouri. The most significant severe weather occurred late in the afternoon, as storms moved east across Bureau and Putnam Counties into La Salle County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 14, 11:51 AM CST, 18 minutes earlier.

Area forecast discussion, Jun 14, 11:51 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1251 PM CDT Wed Jun 14 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 359 AM CDT Wed Jun 14 2017

Several large storm complexes continued tonight well to our west
from The MN arrowhead across MN, western IA into northeast MO and
eastern KS. These were on the edge of the cyclonic flow aloft
between the large upper low over western ND and a flattening upper
level ridge axis from the mid MS valley into the Great Lakes
region. Trends so far tonight have been for outflow boundaries
from reforming storm complexes over western IA to dissipate as
they advance eastward away from the elevated moisture transport
and into the less favorable, mostly capped and weakly sheared
environment over eastern IA. At the surface, it remained very warm
and somewhat humid with 3 am temperatures in the 70s and
dewpoints in the upper 60s to around 70 with light southerly winds
under increasing upper level clouds from the upstream convection.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 359 AM CDT Wed Jun 14 2017

Main focus is on convective trends as the overall setup becomes much
more favorable for thunderstorms than the area has seen over the
past week. There is a potential for some storms to be strong to
severe, and SPC maintains a slight risk over the entire forecast
area.

The upper level ridge, and capping dome of very warm air aloft will
continue to break down today as the upper level flow becomes more
zonal. This will allow the weak surface front, that has lingered out
west the past several days to push east through the area tonight
acting as the primary trigger for showers and thunderstorms. Ahead
of this, potential outflow boundaries and forcing from one or more
convectively induced shortwaves out over the plains will be the
driver of convective trends today.

In the near term, a weak outflow boundary about to enter our
northwest and new one taking shape over central IA will be the
primary triggers for thunderstorms as they proceed E-SE into the
forecast area early this morning. Confidence in how long these
boundaries hold together and their potential to trigger more than
isolated showers and thunderstorms over the local area remains
low. Convective allowing high res models tonight have had a poor
handle on this evolution and offer differing scenarios, with some
triggering new rounds of widespread storms over the MS valley
within the next several hours and others remaining dry. Instead of
biting off on a low confidence specific solution, will keep a
broad brush approach with widespread chance pops going for the
forecast area this morning and continue to monitor trends for
more specific updates.

Later today, there will likely be a back edge of the high level
cloud cover from upstream convection providing sunshine by late
morning and early afternoon, leading to further destabilization
and renewed convection along boundaries. There will be a focusing
upper level shortwave to trigger more organized activity in the
afternoon into early evening, with the cold front sweeping through
overnight to end the precipitation potential from northwest to
southeast. Will stay with high chance pops during the afternoon,
then a period of likely pops in the evening hours over the east.

As far as the severe potential: storms this morning will mainly be
outflow dominated with wind gusts of 40 plus mph the main concern.
This afternoon and evening, with storms developing in a high
instability, but modest shear environment, any boundaries will be
critical for possible supercell development with associated threats
of large hail and damaging wind and a very low potential for
tornadoes. Otherwise, the main threats will be bowing segments in
mostly linear storm complexes capable of producing damaging
winds.

Temperatures will be highly dependent on cloud cover and have stayed
conservative with highs in the upper 80s to around 90. With
dewpoints holding in the upper 60s to around 70, max heat index
values will push the lower to mid 90s, which would be slightly lower
than the past couple days.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 359 AM CDT Wed Jun 14 2017

Thursday

Hot and dry in the lower 90s on avg across E Iowa/NW Illinois. Went
a few degrees above the blended guidance because the drier air will
be easier to heat up. The warmest temps should coincide with a +20 C
850mb thermal ridge forecast to overspread the SW half of the CWA
during the mid to late afternoon. Have highs between 92-94 F in this
area. Fortunately, dewpoints will fall into the 60s and 50s for most
locations, which will cap heat indices at or a few degrees below the
ambient air temps.

For Thursday evening and night, there are major differences
regarding convection. NAM/GFS are much more aggressive than the
ECMWF/CMC. Current forecast has 30-40% PoPs and overall confidence
is low. One possible scenario is a mid-level vorticity max provides
enough ascent to focus convective development along a low-level
boundary, and on the northern edge of the cap, during the late
afternoon from NE Iowa into north-central Kansas. This scattered
convection may then propagate to the ESE into the DVN CWA. The
overall severe weather threat appears low, but a few strong storms
are possible, especially in the counties along and south of highway
34.

Friday

Increasing humidity as dewpoints rise back into the 60s. For temps,
the model blend has highs in the mid to upper 80s.

Another vort. max progged to quickly translate through the Central
Plains into the Upper Mississippi Valley. Latest model guidance
indicates the greatest chance for thunderstorms is Friday evening or
night when the nocturnal low-level jet ramps up. However, 20-30%
PoPs are going through the day, increasing to 30-50% at night.
Environmental kinematics (0-6 km bulk shear +35 kts) and
thermodynamics are favorable for some strong or severe
thunderstorms. Since this is several days away, the details on
timing and coverage are unclear.

Saturday

We repeat the process again on Saturday with yet another chance for
showers and thunderstorms - best chances are during the evening and
overnight. We'll have to monitor for severe potential because a hot
and humid air mass will be present when a stronger trough drops in
from the NW. The trough will increase deep layer shear significantly
by the mid to late evening.

Sunday through Wednesday

Models in agreement on a pattern change to NW 850-500mb flow and
near normal temps/lower humidity. Aside from occasional low chances
for light showers, much of this 4 day stretch looks dry. The overall
threat for heavy rain is very low. Uttech

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1246 PM CDT Wed Jun 14 2017

Main concern in this forecast period is the near term chance of
thunderstorms. An upper level wave is moving across the area and
storms are ongoing at the moment in the DBQ area and south of BRL.
More storms are expected to develop in the next few hours along
and east of the Mississippi River and pose a threat through early
evening. After that time, VFR conditions will prevail although
given the recent rain and light winds, a brief period of patchy
fog cannot be ruled out around sunrise.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...Uttech
AVIATION...Wolf
Hazardous weather outlook, Jun 14, 4:05 AM CST, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
505 AM CDT Wed Jun 14 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
505 AM CDT Wed Jun 14 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Severe thunderstorms are possible today and tonight. The Storm
Prediction Center has a slight risk over the entire outlook area.
Scattered thunderstorms early this morning may produce small
hail, heavy downpours and wind gusts up to 40 mph, especially over
eastern Iowa. Severe thunderstorms with damaging wind, large hail
and isolated tornadoes will be more likely in the afternoon and
early evening hours over the entire outlook area.

Hot and humid conditions are expected again today with heat index
readings as high as the mid 90s this afternoon.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

There are periodic chances for thunderstorms Thursday night
through Saturday night.

For the first round Thursday night into early Friday morning, a
few strong storms are possible in the counties along and south of
highway 34. The main threats are strong wind gusts and lightning.

There is a marginal risk for severe thunderstorms on Friday
across the entire outlook area. The best chance for storms is
Friday evening or Friday night. Damaging winds and large hail are
possible with the strongest storms. Thunderstorm coverage will
likely remain scattered.

Strong or severe thunderstorms are possible Saturday afternoon
into Saturday night. However, confidence is low with respect to
timing and areal coverage. Please stay tuned to forecast updates
through this week.

.SPOTTER INFORMATION STATEMENT...

Storm spotter activation may be needed this afternoon and evening.

Sheets/Uttech

In the hours before

Local storm report, Jun 14, 7:23 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 AM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     TSTM WND GST     SE STANWOOD             41.89N 91.15W
06/14/2017  E50.00 MPH       CEDAR              IA   TRAINED SPOTTER

            BRIEF TOUCHDOWN OF GUSTNADO IN A FIELD ON SOUTH SIDE OF
            HIGHWAY 30 NEAR JACKSON AVE JUST WEST OF STANWOOD. SOME
            DIRT DEBRIS SEEN NEAR THE BASE. RELAYED BY CEDAR COUNTY
            SHERIFF OFFICE.

0600 AM     TSTM WND DMG     2 NNE CEDAR RAPIDS      42.01N 91.65W
06/14/2017                   LINN               IA   TRAINED SPOTTER

            8 TO 10 INCH DIAMETER TREE SNAPPED FROM BASE. TIME
            ESTIMATED.

0555 AM     TSTM WND DMG     CEDAR RAPIDS            41.97N 91.67W
06/14/2017                   LINN               IA   PUBLIC

            MANY TREES HALF SNAPPED OFF BETWEEN 19TH ST.AND BLAIRS
            FERRY RD. TIME ESTIMATED BASED ON RADAR.

0550 AM     TSTM WND DMG     2 ENE MARION            42.05N 91.55W
06/14/2017                   LINN               IA   TRAINED SPOTTER

            SEMI BLOWN OVER ON HIGHWAY 13 FROM THUNDERSTORM OUTFLOW
            WINDS. TIME ESTIMATED FROM RADAR.

0540 AM     TSTM WND DMG     2 E CEDAR RAPIDS        41.98N 91.63W
06/14/2017                   LINN               IA   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN.

&&
Local storm report, Jun 14, 7:52 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 AM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     TSTM WND DMG     MARENGO                 41.80N 92.07W
06/14/2017                   IOWA               IA   EMERGENCY MNGR

            WIND GUSTS ESTIMATED TO BE 60 TO 65 MPH ON A GUST FRONT
            DOWNED MULTIPLE TREES IN TOWN. ONE FELL ONTO SOME POWER
            LINES WHICH THEN SNAPPED THE UTILITY POLE. TIME
            ESTIMATED.

&&
Special weather statement, Jun 14, 10:19 AM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1119 AM CDT WED JUN 14 2017

IAC011-019-113-141645-
Buchanan-Benton-Linn-
1119 AM CDT WED JUN 14 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUCHANAN...
NORTHEASTERN BENTON AND NORTHWESTERN LINN COUNTIES UNTIL 1145 AM
CDT...

At 1118 AM CDT, a strong thunderstorm was located over Urbana, or 10
miles northeast of Vinton, moving northeast at 35 mph.

Winds up to 35 mph and pea size hail are possible with this storm.

Locations impacted include...
Center Point, Urbana, Winthrop, Walker, Quasqueton, Troy Mills,
Monti, Spencers Grove, Wildcat Bluff Park and Benton City Park.

This includes Interstate 380 between mile markers 37 and 44.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4244 9160 4233 9160 4212 9185 4217 9196
      4251 9173
TIME...MOT...LOC 1618Z 216DEG 30KT 4222 9185

08
Special weather statement, Jun 14, 10:33 AM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1133 AM CDT WED JUN 14 2017

IAC095-103-141700-
Johnson-Iowa-
1133 AM CDT WED JUN 14 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JOHNSON AND SOUTHEASTERN
IOWA COUNTIES UNTIL NOON CDT...

At 1131 AM CDT, a strong thunderstorm was located 7 miles north of
Wellman, or 17 miles west of Iowa City, moving northeast at 40 mph.

Winds up to 35 mph and pea size hail are possible with this storm.

Locations impacted include...
Iowa City, Coralville, North Liberty, Solon, Tiffin, University
Heights, Oakdale, Lake Macbride State Park, Newport, Windham, Sugar
Bottom Camp Ground, Cosgrove, Elmira, Morse, F.W. Kent  Park,
Holbrook, West Overlook, University Of Iowa, Twin View Heights and
Sandy Beach Camp Ground.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 231 and 247.
 Interstate 380 between mile markers 1 and 7.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If you are on or near Lake McBride or Lake Coralville, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4186 9158 4186 9153 4172 9140 4151 9186
      4151 9193 4156 9198
TIME...MOT...LOC 1631Z 231DEG 33KT 4157 9186

08
Special weather statement, Jun 14, 10:40 AM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1140 AM CDT WED JUN 14 2017

IAC105-113-141715-
Jones-Linn-
1140 AM CDT WED JUN 14 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JONES AND CENTRAL
LINN COUNTIES UNTIL 1215 PM CDT...

At 1140 AM CDT, a strong thunderstorm was located over Cedar Rapids,
moving northeast at 30 mph.

Winds up to 35 mph and pea size hail are possible with this storm.

Locations impacted include...
Cedar Rapids, Anamosa, Marion, Hiawatha, Robins, Fairfax, Ely,
Central City, Springville, Alburnett, Shueyville, Bertram, Martelle,
Prairieburg, Waubeek, Stone City, Viola, Whittier, Squaw Creek Park
and Linn  County Fairgrounds.

This includes Interstate 380 between mile markers 12 and 28.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4214 9116 4186 9163 4186 9169 4197 9183
      4230 9146 4229 9137
TIME...MOT...LOC 1640Z 225DEG 24KT 4196 9168

08
Special weather statement, Jun 14, 11:26 AM CST, 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1226 PM CDT WED JUN 14 2017

ILC085-IAC031-045-061-097-105-139-163-141815-
Jo Daviess-Jackson-Cedar-Scott-Dubuque-Jones-Muscatine-Clinton-
1226 PM CDT WED JUN 14 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN JO DAVIESS...
JACKSON...CEDAR...NORTHERN SCOTT...SOUTHERN DUBUQUE...JONES...NORTH
CENTRAL MUSCATINE AND CLINTON COUNTIES UNTIL 115 PM CDT...

At 1225 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Langworthy to near Rochester.
Movement was east at 40 mph.

Winds up to 35 mph, heavy rain, and pea size hail are possible with
the stronger storms.

Locations impacted include...
Dubuque, Clinton, Maquoketa, Anamosa, Galena, Tipton, Durant,
Mechanicsville, Stanwood, DeWitt, Camanche, Monticello, Wilton,
Bellevue, Cascade, East Dubuque, Peosta, Preston, Albany and Long
Grove.

This includes Interstate 80 in Iowa between mile markers 263 and 282.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4251 9064 4251 9044 4181 9018 4174 9031
      4155 9115 4213 9137 4226 9136 4230 9126
      4230 9113 4235 9113 4253 9064
TIME...MOT...LOC 1725Z 250DEG 35KT 4219 9132 4164 9111

08

The radar

The Quad Cities radar (KDVN), 75 km away, was scanning. The volume nearest the first event began at 18:08 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 9 hail. Local standard time, as filed.

Thunderstorm Wind, Jo Daviess

When
June 14, 12:09 PM CST
Where
Jo Daviess County, Hanover
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
42.250, -90.280

Tree limbs were blown down, and the time estimated was from radar.

Thunderstorm Wind, Jo Daviess

When
June 14, 12:21 PM CST
Where
Jo Daviess County, 0.51 mi W of Galena
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
42.420, -90.430

Tree limbs were blown down.

Thunderstorm Wind, Jo Daviess

When
June 14, 12:35 PM CST
Where
Jo Daviess County, 0.86 mi SW of Warren
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.490, -89.990

A large tree limb was blown down.

Hail, Rock Island

When
June 14, 1:08 PM CST
Where
Rock Island County, 2.93 mi SE of Coal Vly
Measured
1 in hail
Reported by
Public
Coordinates
41.400, -90.430

The public reported nickel to quarter size hail through social media. The time was estimated from radar data.

Hail, Henry

When
June 14, 1:18 PM CST
Where
Henry County, 1.73 mi NW of Warner
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.440, -90.400

Hail, Henry

When
June 14, 1:45 PM CST
Where
Henry County, 0.86 mi SW of Geneseo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.440, -90.160

Hail, Henry

When
June 14, 1:50 PM CST
Where
Henry County, 0.69 mi S of Geneseo
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.440, -90.150

Hail, Henry

When
June 14, 1:51 PM CST
Where
Henry County, 1.73 mi SE of Geneseo
Measured
1 in hail
Reported by
Public
Coordinates
41.430, -90.130

Hail, Henry

When
June 14, 2:24 PM CST
Where
Henry County, 0.86 mi NE of Johnson Sauk Trail Sp
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
41.330, -89.890

Hail, Putnam

When
June 14, 2:48 PM CST
Where
Putnam County, 2.5 mi WSW of Goose Lake
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.210, -89.460

Thunderstorm Wind, Bureau

When
June 14, 2:57 PM CST
Where
Bureau County, 0.69 mi N of Princeton
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.380, -89.470

Trees and power lines were blown down. The time was estimated from radar data.

Thunderstorm Wind, Bureau

When
June 14, 2:59 PM CST
Where
Bureau County, 0.86 mi NE of Bureau
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.290, -89.360

Trees and power lines were blown down. The time was estimated from radar data.

Hail, Bureau

When
June 14, 3:00 PM CST
Where
Bureau County, 0.86 mi SE of Tiskilwa
Measured
1.25 in hail
Reported by
Public
Coordinates
41.290, -89.510

A public report was received through social media. The time was estimated by radar data.

Thunderstorm Wind, Bureau

When
June 14, 3:00 PM CST
Where
Bureau County, 0.69 mi N of Ottville
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.360, -89.270

Trees and power lines were blown down. The time was estimated from radar data.

Thunderstorm Wind, Bureau

When
June 14, 3:06 PM CST
Where
Bureau County, La Moille
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.530, -89.280

Trees and power lines were blown down. The time was estimated from radar data.

Thunderstorm Wind, Bureau

When
June 14, 3:07 PM CST
Where
Bureau County, 2.08 mi NW of Arlington
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.490, -89.280

A large tree was reported down at the intersection of US Highway 34 and Illinois 89.

Thunderstorm Wind, Bureau

When
June 14, 3:08 PM CST
Where
Bureau County, Spring Vly
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.330, -89.200

Several reports of multiple trees and power lines blown down were received. Time is estimated from radar data.

Thunderstorm Wind, Bureau

When
June 14, 3:10 PM CST
Where
Bureau County, 0.52 mi E of Ladd
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.380, -89.210

Multiple trees were reported down in Ladd. The time was estimated from radar data.

Thunderstorm Wind, Bureau

When
June 14, 3:14 PM CST
Where
Bureau County, 0.86 mi NW of Dalzell
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.360, -89.180

Trees and power lines were blown down. The time was estimated from radar data.

Hail, Bureau

When
June 14, 3:20 PM CST
Where
Bureau County, 0.69 mi S of New Bedford
Measured
1.25 in hail
Reported by
Public
Coordinates
41.510, -89.720

The report was from a social media photo.

Thunderstorm Wind, Carroll

When
June 14, 8:10 PM CST
Where
Carroll County, 0.86 mi SW of Chadwick
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.010, -89.890

Numerous trees were blown down in town from downburst winds. Time was estimated from radar data. The initial report came from social media.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2017Every state in 2017This day in weather historyWarnings in Illinois, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 694471, 694472, 694474, 694355, 694356, 694358, 694360, 694362, 694363, 694365, 694475, 694476, 694366, 694477, 694478, 694479, 694481, 694482, 694483, 694470, 694484.